Wyoming, 2007

High Wind in Wyoming, May 11, 2007

May 11, 2007 · NWS CYS · 1 event in 1 county or zone

Microburst from weak shower.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Microburst from weak shower.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 11, 1:42 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, May 11, 1:42 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT FRI MAY 11 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
A SUMMER LIKE PATTERN SETTING UP THROUGH THE PERIOD AS RIDGE AXIS
HOVERS ACROSS THE CO/NM AREAS. WEAK MID LEVEL MOISTURE EMBEDDED
WITHIN THE FLOW WILL ROTATE ALONG THE NORTH SIDE OF THE UPPER RIDGE.
AS A RESULT HIGH-BASED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND EVENING. AT THE SURFACE...AN AREA OF
SURFACE CONVERGENCE WILL SET UP ACROSS NORTHERN ZONES BY LATE THIS
AFTERNOON AND THIS EVENING. THIS WILL PROVIDE ANOTHER FOCAL POINT
FOR CONVECTIVE INITIATION. ALTHOUGH INSTABILITY VALUES ARE FAVORABLE
FOR THUNDERSTORM DEVELOPMENT...A WARM MID LAYER AT AROUND 700MB WILL
PRECLUDE ANY SIGNIFICANT DEVELOPMENT. HOWEVER...IN AREAS WHERE THE
PARCEL CAN BE LIFTED AT OR ABOVE THAT LEVEL...ISOLATED SINGLE CELL
PULSE STORMS WILL DEVELOP. ALSO CAN NOT RULE OUT A ROGUE CELL THAT
IS ABLE TO ROLL OFF ONTO THE PLAINS FOR A WHILE. OVERALL...EXPECT
COVERAGE TO BE LIMITED. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAIN
AND THUNDERSTORM WINDS TO 40 MPH. CONVECTION WILL BE DRIVEN
PRIMARILY BY INSOLATION...SO ANTICIPATE RAPID DISSIPATION AROUND OR
SHORTLY AFTER SUNSET. FLOW WILL BEGIN TO BACK TO THE SOUTHWEST ON
SATURDAY AS THE RIDGE BEGINS TO BREAK DOWN AND SHIFT EAST. ANOTHER
ROUND OF HIGH-BASED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE
ONCE AGAIN ON SATURDAY AFTERNOON. COVERAGE WILL BE LIMITED.
TEMPERATURES WILL CONTINUE TO WARM AS 700MB TEMPERATURES WARM TO 11
TO 12C. THIS WILL YIELD LOW 80S AT 5 KFT...WITH LOW 90S ANTICIPATED
ACROSS LOWER ELEVATIONS OF THE PANHANDLE...AND ALONG THE NORTH
PLATTE OF SE WY.

.LONG TERM...SUNDAY THROUGH FRIDAY...
THE BACK SIDE OF THE UPPER RIDGE WILL BE SHIFTING OVER THE FORECAST
AREA EXPOSING MID LEVEL MOISTURE FROM THE SW.  THUNDERSTORMS...SOME
DRY...WILL FORM IN THE PRE-FRONTAL INSTABILITY SUNDAY AFTERNOON...SO
A FIRE WEATHER CONCERN MAY MATERIALIZE GIVEN THE HEAT UNDER THE
RIDGE. MODELS FAIRLY CONGRUENT SHOWING A SIMILAR FROPA DURING THE
DAY MONDAY...BUT THE EURO IS SEVERAL HOURS FASTER...WITH THE GFS THE
SLOWEST AT THIS TIME...SHOWING MONDAY EVENING. TEMPERATURES WILL
TAKE A 20 DEGREE HIT INTO MONDAY WITH POST-FRONTAL UPSLOPE AND
ASSOCIATED RAIN/THUNDER CHANCES PERSISTING THROUGH EARLY TUESDAY.
THE REST OF THE WEEK WILL BE MARKED BY THE RIDGE TRYING TO
REESTABLISH ITSELF OVER THE REGION. TEMPERATURES SHOULD RISE EACH
DAY WITH ISOLATED CONVECTION EACH AFTERNOON.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLATED LATE
AFTERNOON AND EARLY EVENING CONVECTION WILL SPARK IN THE VICINITY OF
THE MOUNTAINS AND ACROSS EAST CENTRAL WYOMING.

&&

.FIRE WEATHER...
NON-CRITICAL FUELS ARE IN PLACE CURRENTLY DURING GREEN-UP.
NONETHELESS...SIGNIFICANT DRYING IS OCCURRING PARTICULARLY ACROSS
WRN ZONES WHERE TEEN AND LOW 20S DEWPOINTS WERE COMMON. THIS WILL
CONTINUE TO BE THE TREND OVER THE NEXT SEVERAL DAYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....SOWKO
Hazardous weather outlook, May 11, 9:49 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT FRI MAY 11 2007

NEZ001>003-WYZ059-060-063>069-121700-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-
1049 AM MDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
THIS EVENING MAINLY OVER THE MOUNTAINS AND NORTH OF HIGHWAY 26.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS
SATURDAY THROUGH MONDAY...AND AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-WYZ061-062-070-121700-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON-
NORTH CARBON-PINE BLUFFS-
1049 AM MDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Event by event

1 high wind. Local standard time, as filed.

High Wind, Cheyenne Foothills

When
May 11, 5:17 PM MST to 5:28 PM MST
Where
Cheyenne Foothills forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

Microburst wind gusts around 60 mph from Cheyenne Airport to 2 miles southeast of Cheyenne.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20702.